Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Jackson, KY

July 23, 2014Breathitt County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 23, 2014, 8:41 PM EDT for Breathitt County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 8:41 PM EDT (00:41 UTC)
Expired
Jul 23, 2014, 11:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Breathitt County, KY

The radar

The Jackson,KY radar (KJKL), 15 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WGUS53 KJKL 240041
FFWJKL
KYC025-240330-
/O.NEW.KJKL.FF.W.0012.140724T0041Z-140724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
841 PM EDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1130 PM EDT

* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING BACK IN  
  ACROSS THE AREA. SOME LOCATIONS HAVE ALREADY SEEN WELL OVER TWO 
  INCHES OF RAIN SINCE 5 PM. UP TO AN ADDITIONAL INCH AND A HALF OF
  RAIN IS EXPECTED TO FALL BETWEEN 8:30 AND 10 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FIVEMILE...FROZEN CREEK...HURST...LAWSON...SEWELL...VANCLEVE...WAR
  CREEK AND WILHURST.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BOONE 
FORK...FROZEN CREEK...LICK CREEK...WAR CREEK AND COPE FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3764 8350 3762 8349 3764 8344 3763 8336
      3759 8337 3759 8355 3763 8353 3764 8352

$$

GEOGERIAN
2 follow-up statements
484 
WGUS73 KJKL 240200
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT WED JUL 23 2014

KYC025-240330-
/O.CON.KJKL.FF.W.0012.000000T0000Z-140724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-
1000 PM EDT WED JUL 23 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN BREATHITT
COUNTY UNTIL 1130 PM EDT...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FIVEMILE...FROZEN CREEK...HURST...LAWSON...SEWELL...VANCLEVE...WAR
CREEK AND WILHURST.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BOONE 
FORK...FROZEN CREEK...LICK CREEK...WAR CREEK AND COPE FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3764 8350 3762 8349 3764 8344 3763 8336
      3759 8337 3759 8355 3763 8353 3764 8352

$$

GEOGERIAN
225 
WGUS73 KJKL 240328
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1128 PM EDT WED JUL 23 2014

KYC025-240343-
/O.EXP.KJKL.FF.W.0012.000000T0000Z-140724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-
1128 PM EDT WED JUL 23 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
BREATHITT COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3764 8350 3762 8349 3764 8344 3763 8336
      3759 8337 3759 8355 3763 8353 3764 8352

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 8:31 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 23, 8:31 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
831 PM EDT WED JUL 23 2014

.UPDATE...
ISSUED AT 831 PM EDT WED JUL 23 2014

CLUSTERS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST
FEW HOURS AND HAVE SLOWLY SAGGED EAST WITH TIME. HEAVY RAINFALL HAS
BEEN THE BIGGEST CONCERN WITH THESE DUE TO THE SLOW MOVEMENT OF THE
SYSTEM AND EMBEDDED TRAINING STORMS. HAVE UPDATED THE POPS
ACCORDINGLY. EXPECT THIS CONVECTION TO GRADUALLY WEAKEN AS IT HEADS
FURTHER SOUTHEAST...WHERE INSTABILITY HAS NOT MADE MUCH OF A RECOVERY
AFTER CONVECTION FROM EARLY TODAY HAD MOVED THROUGH THE AREA. THIS
IS SUPPORTED BY THE LATEST HRRR...WHICH HAS STRUGGLED WITH CAPTURING
THIS SYSTEM AS IT EVOLVED...BUT IN RECENT RUNS APPEARS MORE
REASONABLE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 505 PM EDT WED JUL 23 2014

BROAD CYCLONIC FLOW ALOFT WILL SHARPEN UP A BIT OVER THE NEXT 12 TO
18 HOURS. OTHER THAN A MINOR RIPPLE IN THE FLOW THURSDAY NIGHT...
SHORT WAVE RIDGING WILL BEGIN BUILDING INTO THE REGION THURSDAY.
COLD FRONTAL BOUNDARY STILL JUST NORTH OF THE OHIO RIVER SLIDING
SOUTHWARD AT A VERY SLOW PACE...BUT SHOULD GET A HELPFUL KICK START
THROUGH THE OVERNIGHT PERIOD. BOUNDARY SHOULD PUSH INTO EASTERN
KENTUCKY LATE TONIGHT AND BE OUT OF OUR FORECAST AREA BY MID MORNING
TO NOON ON THURSDAY AS CANADIAN HIGH PRESSURE BUILDS IN BEHIND. UNTIL
THEN SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. THUS FAR
THERE HAS BEEN NO REAL ORGANIZATION TO CONVECTION EXCEPT ALONG
RESIDUAL OUTFLOW BOUNDARIES. BASED ON RADAR AND SATELLITE TRENDS
EXPECT A LULL IN ACTIVITY THROUGH THE LATE AFTERNOON. BUT EXPECT
SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS EVENING AND HAVE
REFLECTED THIS IN THE GRIDS. OTHERWISE NUDGED GRIDS TO LATEST BLEND
OF MODELS...ESPECIALLY TEMPS. GUSTY WINDS AND HEAVY RAIN WILL REMAIN
A THREAT UNTIL LATER TONIGHT AS REFLECTED IN THE HWO.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 257 PM EDT WED JUL 23 2014

HE LONG TERM PORTION OF THE FORECAST WILL FEATURE A MEAN TROUGH
OVER THE EASTERN PART OF THE COUNTRY WITH RIDGING OVER THE WEST.
THIS WILL RESULT IN SIGNIFICANTLY COOLER THAN NORMAL CONDITIONS FOR
OUR AREA NEXT WEEK AS THE WESTERN RIDGE AMPLIFIES AND THE EASTERN
TROUGH DEEPENS.

SURFACE HIGH PRESSURE WILL BUILD INTO THE OH VALLEY ON FRIDAY
BRINGING FAIR MILD WEATHER TO END THE WORK WEEK. HOWEVER RAIN
CHANCES WILL RETURN AS A WARM FRONT APPROACHES FRIDAY NIGHT INTO
SATURDAY. THE REMAINS OF A POSSIBLE MCS MAY APPROACH THE NW PART OF
THE FORECAST AREA BY EARLY SATURDAY MORNING AND WILL INTRODUCE
SLIGHT CHANCE RAIN PROBABILITIES IN THE NW PART OF THE FORECAST AREA
AFTER 06Z ON SATURDAY. THE WEEKEND LOOKS TO BE UNSETTLED AS THE
REMAINS OF THE RETURNING WARM FRONT BECOME STATIONARY AND LINGER IN
THE AREA...AND THEN A COLD FRONT APPROACHES ON SUNDAY. THIS WILL
REQUIRE SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE
WEEKEND.

BY LATE IN THE WEEKEND THE OVERALL UPPER AIR FLOW WILL BEGIN A
SIGNIFICANT AMPLIFICATION WITH MAJOR DEEPENING OF THE EASTERN NORTH
AMERICAN TROUGH AND AMPLIFICATION OF THE WESTERN RIDGE. THIS PROCESS
WILL BEGIN AS AN UPPER LOW MOVES FROM SOUTH CENTRAL CANADA ON
SATURDAY INTO THE GREAT LAKES REGION BY SUNDAY NIGHT. AT THE SURFACE
THIS WILL RESULT IN A SIGNIFICANT COLD FRONT DRIVING SOUTH ACROSS KY
LATE IN THE WEEKEND. WHILE EXACT TIMING OF THE FRONTAL PASSAGE IS
STILL UNCERTAIN...IT APPEARS AT THIS TIME THE FRONT WILL MOVE SOUTH
OF THE AREA BY MONDAY MORNING. THE BEST CHANCE FOR STRONG STORMS
DURING THE COMING WEEKEND LOOKS TO BE FROM SUNDAY INTO SUNDAY
EVENING WITH THE APPROACH OF THE COLD FRONT FROM THE NORTHWEST.

WITH THE UNUSUALLY DEEP TROUGH IN THE EAST...NOTED BY WPC TO HAVE
HEIGHTS APPROACHING 3 STANDARD DEVIATIONS BELOW NORMAL IN THE OH
VALLEY AND APPALACHIANS...MUCH COOLER THAN NORMAL CONDITIONS WILL
PREVAIL INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 831 PM EDT WED JUL 23 2014

NUMEROUS SHOWERS AND THUNDERSTORMS WILL SAG SOUTHEAST ACROSS THE AREA
THROUGH 03Z. EXPECT MVFR CONDITIONS WITH TEMPORARY IFR OR WORSE
CONDITIONS AT TIMES FROM ANY DIRECT HIT FROM A THUNDERSTORM. THE
THREAT OF CONVECTION WILL LINGER THROUGH MID-DAY THURSDAY AS A COLD
FRONT SLOWLY PUSHES THROUGH THE AREA. CONDITIONS WILL IMPROVE FROM
NORTHWEST TO SOUTHEAST BY LATE MORNING AND BEYOND AS HIGH PRESSURE
MOVES IN FROM THE NORTHWEST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...RAY
LONG TERM...SBH
AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 23, 4:44 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT WED JUL 23 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
444 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE AS A SLOW MOVING COLD FRONT MOVES INTO THE
AREA. SOME STORMS MAY BECOME STRONG AND PRODUCE LOCALLY HEAVY
RAINFALL AND GUSTY WINDS...MAINLY LATE THIS AFTERNOON AND INTO THE
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY IN THE MORNING AS A COLD
FRONT EXITS THE AREA.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM LATE FRIDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAINS OR
FLOODING THIS AFTERNOON AND TONIGHT.

RAY

In the hours before

Special weather statement, Jul 23, 5:29 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT WED JUL 23 2014

KYZ068-069-079-080-114-116-232215-
PULASKI-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY-
529 PM EDT WED JUL 23 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 615 PM EDT WEDNESDAY EVENING...

   JACKSON...
   WESTERN OWSLEY...
   NORTH CENTRAL PULASKI...
   ROCKCASTLE...
   NORTHWESTERN CLAY AND
   NORTHEASTERN LAUREL.

AT 528 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR INDIAN LAKES PARK...OR 11 MILES WEST OF MOUNT VERNON...
MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRODHEAD AROUND
535 PM EDT...LAKE LINVILLE AROUND 540 PM EDT...ORLANDO AROUND 545 PM
EDT...ROBINET AROUND 550 PM EDT...DANGO AROUND 555 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY
Special weather statement, Jul 23, 6:12 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT WED JUL 23 2014

KYZ058-068-069-079-080-083-111-114-232345-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-LEE-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...BEATTYVILLE...BOONEVILLE
612 PM EDT WED JUL 23 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT PORTIONS OF EASTERN KENTUCKY
THROUGH 745 PM...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT FAR WESTERN
PORTIONS OF EASTERN KENTUCKY THROUGH AROUND 745 PM THIS EVENING.
THESE STORMS ARE MOVING VERY SLOWLY AND ARE CAPABLE OF PRODUCING
HEAVY RAINFALL THAT COULD LEAD TO MINOR FLOODING. FREQUENT
LIGHTNING...SMALL HAIL...AND WIND GUSTS OF 30 TO 40 MPH WILL ALSO BE
POSSIBLE WITH ANY THUNDERSTORMS. LOCATIONS AFFECTED BY THESE STORMS
OVER THE NEXT COUPLE OF HOURS WILL INCLUDE MCKEE...IRVINE...SOMERSET...
LONDON...MOUNT VERNON...AND MONTICELLO.

AR
Local storm report, Jul 23, 7:15 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLASH FLOOD      2 SE PONGO              37.20N 84.30W
07/23/2014                   ROCKCASTLE         KY   EMERGENCY MNGR

            2 TO 3 FEET OF WATER RUNNING ACROSS PONGO-BILLOWS ROAD
            AND HIGHWAY 1956.

&&

DSTAMPER
Special weather statement, Jul 23, 7:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
730 PM EDT WED JUL 23 2014

KYZ083-240015-
WAYNE-
730 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 815
PM EDT WEDNESDAY EVENING...

   WAYNE.

AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POWERSBURG...
OR 12 MILES SOUTHWEST OF MONTICELLO...MOVING NORTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POWERSBURG
AROUND 735 PM EDT...HIDALGO AROUND 740 PM EDT...SUSIE AROUND 745 PM
EDT...SLICKFORD AROUND 750 PM EDT...COOPER AROUND 805 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY
Special weather statement, Jul 23, 7:58 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT WED JUL 23 2014

KYZ079-083-240045-
PULASKI-WAYNE-
758 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 845 PM EDT WEDNESDAY EVENING...

   SOUTHWESTERN PULASKI AND
   NORTHEASTERN WAYNE.

AT 758 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM POINTER TO PULASKI COUNTY PARK TO STEUBENVILLE...
OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF SOMERSET TO 6 MILES
SOUTHWEST OF SOMERSET TO MONTICELLO...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POINTER AROUND
805 PM EDT...STAB AROUND 810 PM EDT...BRONSTON AROUND 825 PM EDT...
QUINTON AROUND 830 PM EDT...DELTA AROUND 835 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY
Local storm report, Jul 23, 8:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
839 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     FLASH FLOOD      FLAT FORK               37.84N 83.03W
07/23/2014                   MAGOFFIN           KY   FIRE DEPT/RESCUE

            FLOODING ALONG HIGHWAY 1081 IN THE MINE FORK AND FLAT
            FORK COMMUNITIES. ROADS ARE BEING CLOSED.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:14 PM EDTAreal Flood AdvisoryJKLPulaski, Wayne3 hr
Jul 23, 9:01 PM EDTAreal Flood AdvisoryJKLEstill, Lee, Powell, Wolfe119 min
Jul 23, 9:50 PM EDTAreal Flood AdvisoryJKLMcCreary2 hr
Jul 23, 10:57 PM EDTAreal Flood AdvisoryJKLPulaski2 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.